MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that, "the needle had been in place since monday 15 feb.When going through the 10am antibiotics on feb 19, the dressing around the valve was found to be wet.The connector was not unscrewed, but the needle tubing was severed before the connector.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed; however, the precise root cause was not identified.The product returned for evaluation was one 20ga x 0.5¿ safestep safety infusion set.Usage residues were observed throughout the sample.The sample exhibited a complete break in the extension tubing at the luer/tubing joint.Microscopic inspection of the break site revealed a dully granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the break.The fracture features, discoloration and buckling were consistent with material failure due to flexural fatigue.Flexural fatigue occurs due to cyclic twisting and kinking of the tubing leading to gradual fracture formation and propagation.A change(s) in material properties may have contributed.H3 other text : evaluation findings are in section h.11.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 0.5IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11530055
Report Number3006260740-2021-00886
Device Sequence Number14475941
Product Code FPA
UDI-Device Identifier00801741066320
UDI-Public(01)00801741066320
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;